Alert archive / Illinois / Flash Flood Warnings in 2016
Flash Flood Warning 12, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 12, 2016, 5:18 PM CDT for Grundy County, LaSalle County, Livingston County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2016, 5:18 PM CDT (22:18 UTC)
- Expired
- Aug 12, 2016, 11:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grundy County, IL, LaSalle County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 87 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 5:30 PM CDT | FLASH FLOOD | Streator, IL | 6-7 INCHES OF FLOWING WATER FOLLOWING THE PEAK OF RAINFALL BETWEEN 400 AND 600 PM. CURRENTLY MANY ROADS IN TOWN WITH 2-3 INCHES OF STANDING WATER AS OF 630 PM. 2.5 INCHES OF RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159
WGUS53 KLOT 122218
FFWLOT
ILC063-099-105-130415-
/O.NEW.KLOT.FF.W.0012.160812T2218Z-160813T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
518 PM CDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
GRUNDY COUNTY IN NORTHEASTERN ILLINOIS...
* UNTIL 1115 PM CDT
* AT 515 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING AND TRAINING
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE WARNED AREA.
THESE STORMS WILL PRODUCE 2 INCH PER HOUR RATES AT TIMES INTO THE
EARLY EVENING HOURS. ISOLATED AREAS WITHIN THE WARNING COULD END
UP WITH 4 INCHES OF RAINFALL THROUGH THIS EVENING. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OTTAWA...STREATOR...MORRIS...CHANNAHON...PONTIAC...MINOOKA...
MARSEILLES...DWIGHT...SENECA...COAL CITY...DIAMOND...GARDNER...
GRIDLEY...FLANAGAN...ODELL...MAZON...BRACEVILLE...TONICA...
GRAND RIDGE AND NAPLATE.
INCLUDING THE FOLLOWING INTERSTATES...
I-39 BETWEEN MILE MARKERS 41 AND 47.
I-55 BETWEEN MILE MARKERS 188 AND 232.
I-80 BETWEEN MILE MARKERS 86 AND 119.
THIS INCLUDES... BUFFALO ROCK STATE PARK...GEBHARD WOODS STATE
PARK... GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...ILLINI STATE
PARK...STARVED ROCK STATE PARK...AND WILLIAM G STRATTON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4093 8893 4093 8905 4110 8905 4110 8916
4112 8916 4145 8884 4146 8825 4110 8825
4076 8858 4075 8893
$$
BIRK3 follow-up statements
010
WGUS73 KLOT 122352
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
652 PM CDT FRI AUG 12 2016
ILC063-099-105-130415-
/O.CON.KLOT.FF.W.0012.000000T0000Z-160813T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-LIVINGSTON IL-GRUNDY IL-
652 PM CDT FRI AUG 12 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
CENTRAL LA SALLE...LIVINGSTON AND GRUNDY COUNTIES...
AT 645 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS
PRODUCING MODERATE TO AT TIMES HEAVY RAIN ACROSS THE WARNED AREA.
RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS WESTERN
PORTIONS OF THE WARNING FROM NEAR STREATOR NORTHEASTWARD THROUGH
MARSEILLES AND INTO NORTHWESTERN GRUNDY COUNTY. THESE ARE THE MAIN
AREAS EXPECTED TO EXPERIENCE FLOODING THIS EVENING.
HOWEVER...RAINFALL WILL CONTINUE ACROSS THE AREA THROUGH 9 TO 10 PM
THIS EVENING BEFORE ENDING. AS A RESULT... ADDITIONAL AREAS OF
FLOODING ARE POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OTTAWA...STREATOR...MORRIS...CHANNAHON...PONTIAC...MINOOKA...
MARSEILLES...DWIGHT...SENECA...COAL CITY...DIAMOND...GARDNER...
GRIDLEY...FLANAGAN...ODELL...MAZON...BRACEVILLE...TONICA...
GRAND RIDGE AND NAPLATE.
INCLUDING THE FOLLOWING INTERSTATES...
I-39 BETWEEN MILE MARKERS 41 AND 47.
I-55 BETWEEN MILE MARKERS 188 AND 232.
I-80 BETWEEN MILE MARKERS 86 AND 119.
THIS INCLUDES... BUFFALO ROCK STATE PARK...GEBHARD WOODS STATE
PARK... GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...ILLINI STATE
PARK...STARVED ROCK STATE PARK...AND WILLIAM G STRATTON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4093 8893 4093 8905 4110 8905 4110 8916
4112 8916 4145 8884 4146 8825 4110 8825
4076 8858 4075 8893
$$
BIRK191
WGUS73 KLOT 130147
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
847 PM CDT FRI AUG 12 2016
ILC063-099-105-130415-
/O.CON.KLOT.FF.W.0012.000000T0000Z-160813T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-LIVINGSTON IL-GRUNDY IL-
847 PM CDT FRI AUG 12 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
CENTRAL LA SALLE...NORTHWESTERN LIVINGSTON AND GRUNDY COUNTIES...
AT 844 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO
MODERATE RAINFALL ACROSS PORTIONS OF THE WARNED AREA. RADAR
ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF
THE WARNED AREA SINCE LATE THIS AFTERNOON. ALTHOUGH THE HEAVIEST
RAINFALL HAS ENDED...RUNOFF WILL LIKELY CONTINUE TO RESULT IN AREAS
OF FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OTTAWA...STREATOR...MORRIS...CHANNAHON...MINOOKA...MARSEILLES...
SENECA...COAL CITY...DIAMOND...GARDNER...MAZON...BRACEVILLE...
GRAND RIDGE...NAPLATE...GODLEY...LOSTANT...CORNELL...RANSOM...
CARBON HILL AND RUTLAND.
INCLUDING THE FOLLOWING INTERSTATES...
I-39 BETWEEN MILE MARKERS 41 AND 42.
I-55 BETWEEN MILE MARKERS 228 AND 232.
I-80 BETWEEN MILE MARKERS 86 AND 119.
THIS INCLUDES... BUFFALO ROCK STATE PARK...GEBHARD WOODS STATE
PARK... GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...ILLINI STATE
PARK...STARVED ROCK STATE PARK...AND WILLIAM G STRATTON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4093 8905 4110 8905 4110 8910 4113 8907
4133 8896 4145 8884 4146 8825 4120 8825
4116 8851 4091 8883 4087 8893 4093 8893
$$
BIRK608
WGUS73 KLOT 130412
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1112 PM CDT FRI AUG 12 2016
ILC063-099-105-130419-
/O.EXP.KLOT.FF.W.0012.000000T0000Z-160813T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA SALLE IL-LIVINGSTON IL-GRUNDY IL-
1112 PM CDT FRI AUG 12 2016
...THE FLASH FLOOD WARNING FOR CENTRAL LA SALLE...NORTHWESTERN
LIVINGSTON AND GRUNDY COUNTIES WILL EXPIRE AT 1115 PM CDT...
THE HEAVY RAIN HAS ENDED. HOWEVER...PORTIONS OF THE WARNING HAVE
BEEN CONVERTED TO AN AREAL FLOOD WARNING THROUGH SATURDAY MORNING.
LAT...LON 4093 8905 4110 8905 4110 8910 4113 8907
4133 8896 4145 8884 4146 8825 4120 8825
4116 8851 4091 8883 4087 8893 4093 8893
$$
BIRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:53 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 12, 4:53 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
453 PM CDT FRI AUG 12 2016
.UPDATE...
453 PM CDT
MADE A QUICK UPDATE TO EXPAND THE WATCH TO INCLUDE LAKE COUNTY
INDIANA AND LIVINGSTON AND FORD COUNTIES IN ILLINOIS GIVEN THE
LATEST RADAR TRENDS. AT THE PRESENT WE HAVE HELD ONTO THE WATCH
FOR NORTH CENTRAL ILLINOIS AS WELL...BUT IT DOES APPEAR THE
HIGHEST THREAT OF FLASH FlOODING THIS EVENING WILL BE MAINLY EAST
OF A LINE FROM AROUND MENDOTA TO NEAR WAUKEGAN...IN THE VICINITY
OF A WEAK SURFACE BOUNDARY. TO THE EAST OF THIS
BOUNDARY...SLIGHTLY WARMER TEMPERATURES ARE RESULTING IN MORE
AMPLE Instability...WITHIN AN AIRMASS FEATURING 2.2 - 2.3 INCH
PRECIPITABLE WATER Values. IF THIS TREND CONTINUES WE MAY BE ABLE
TO DROP THE ROCKFORD AREA OUT OF THE WATCH WITHIN THE NEXT FEW
HOURS.
OTHERWISE...EXPECT SLOW MOVING AND TRAINING THUNDERSTORMS
TO CONTINUE UP THE I-55 CORRIDOR REGION INTO THE EARLY EVENING.
GIVEN HOURLY RAIN RATES OF 2+ INCHES PER HOUR...THIS ACTIVITY
COULD RESULT IN FLASH FLOODING INTO AT LEAST SOUTHERN PORTIONS OF
THE CHICAGO METRO INTO THE EARLY EVENING. AT THE PRESENT WE HAVE
NOT EXPANDED THE WATCH FOR THE FAR SOUTHEAST OF THE AREA AS FLASH
FLOOD Guidance IS HIGHER AS THIS AREA HAS MISSED OUT ON SOME OF
THE RECENT RAINS...BUT SOME FLASH FLOOD THREAT DOES EXIST OUTSIDE
THE CURRENT WATCH.
KJB
&&
.SHORT TERM...
221 PM CDT
Through Saturday...
Moisture rich environment continues across all of Northern
Illinois and Northwest Indiana, with precipitable water values
around 2" and dewpoints between 72-78 degrees. Surface temps have
been able to remain suppressed due to the abundance of solar
shielding with highs generally around 80 to the lower 80s. There
are some pockets of thin cloud cover across the area, which could
allow surface temps to quickly warm a a few additional degrees,
although expect these thin pockets of cloud cover to fill back-in.
The main focus for later this afternoon through this evening will
be on a mid-lvl vort lobe that is progged to lift northeast from
Southern Iowa; however, looking at the larger picture and
convection developing well south across southern Missouri/Arkansas
and then also new development downstream in Northeast Indiana
could become more dominant and take additional energy from
Northern Illinois which would diminish the coverage of additional
thunderstorms and heavy rainfall later this evening. Based on the
satellite and present regional radar coverage, confidence on
coverage of thunderstorms has diminished slightly. Will maintain
the present flash flood watch given the remaining potential that
heavy rainfall could still occur. The last few cycles of the HRRR
have started to trend towards less coverage/intensity, and it is
plausible that we end up with scattered coverage.
Temperatures will struggle to fall much tonight, and the frontal
boundary does not approach the area until daybreak or shortly
after. This should allow the high moisture content to persist and
could allow patchy fog to develop after midnight mainly for areas
west of a Pontiac to Chicago line.
Surface low will try to become more defined Saturday morning
across Lower Michigan as the mid-lvl trough axis arrives from the
west into West central Illinois. Expect some height rises for the
western CWFA Saturday morning into the afternoon which should
allow some drier air to filter in and could produce some breaks in
the cloud cover by mid-afternoon Sat. While temps are only
expected to reach the lower 80s Sat, dewpoints will remain in the
upper 60s to around 70, which will result in a humid but expected
dry day.
Beachler
&&
.LONG TERM...
248 PM CDT
Saturday night through Friday...
Slow moving cold front is expected to stall over portions of the
Ohio Valley Saturday night through Sunday night leaving more
seasonable temperatures and dry weather in its wake across
northern Illinois and northwest Indiana for Sunday and Monday.
Should see some sunshine Sunday outside of cirrus streaming
overhead with highs in the mid 80s. Guidance suggests there will
be increasing high/mid level cloudiness from the south Wednesday
through the day Monday as the frontal boundary inches back
north, but expect any precip to remain south of the CWA. Afternoon
highs will once again be in the mid 80s.
Guidance has once again bounced back north with the front Tuesday
into Tuesday night with both the ECMWF and GFS bringing
convection back into the local area. The ECMWF in particular may
be over-deepening a low along the front that lifts across the
area on Tuesday due to problems with convective feedback, so for
now take the over 4 inches of QPF with a grain of salt; however,
PWATS of around or just over two inches pooling along the boundary
and deep layer flow parallel to the front do raise some concerns
for heavy rain and flooding. Meanwhile, modest upper level
troughing translates from the Canadian Prairies into the Great
Lakes around midweek with an attendant surface cold front pushing
into portions of the upper midwest Wendesday into Thursday. Flat
ridging builds back in behind this system which may allow some
warmth to return by the end of the week.
Deubelbeiss
&&
.AVIATION...
For the 18Z TAFs...
Challenging forecast for TAF sites, mainly with the timing of new
thunderstorms and coverage for the airfields late this afternoon
and evening. Currently the showers and thunderstorms have pushed
east of the TAF sites but low clouds have persisted. Cigs are
generally VFR; however, areas of MVFR and IFR further west of ORD
have been steadily moving east and could reduce CIGS before the
next round of thunderstorms. Surface winds remain light from the
south, but given the weak gradient directions have been variable
from the southeast to west with speeds around 3-5kt.
Once thunderstorms redevelop later this afternoon winds should
become more uniform from the south then slowly turn southwest.
Coverage of thunderstorms will increase around 23z and continue
until around 2z, then begin to diminish. Currently expecting the
bulk of precipitation to push east of the TAF sites around 4z with
some lingering drizzle overnight and IFR cigs.
Beachler
&&
.MARINE...
248 PM CDT
A cold front has pushed down to the southern third of so of Lake
Michigan this afternoon with north to northeasterly flow in its
wake, but quite a bit of variability in the winds near the front
due to ongoing showers and thunderstorms. Outside of the
influence of thunderstorms, south to southwest winds will persist
across the far southern quarter or so of the lake through tonight,
then winds will veer to the northwest by early Saturday as the
front finally clears the remainder of the lake. High pressure will
build into the region on Sunday allowing for flow to weaken, then
fresh south flow is expected to return by late Monday or Tuesday
as the high departs east and low pressure redevelops over the
Plains.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ039 UNTIL MIDNIGHT Saturday.
IN...Flash Flood Watch...INZ001 UNTIL MIDNIGHT Saturday.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Aug 12, 3:48 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
348 PM CDT FRI AUG 12 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
132100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
348 PM CDT FRI AUG 12 2016 /448 PM EDT FRI AUG 12 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ELEVATED THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
ELEVATED FLOODING RISK.
LIMITED EXCESSIVE HEAT RISK.
LIMITED FOG RISK.
DISCUSSION:
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
THIS EVENING AND TONIGHT AHEAD OF A COLD FRONT MOVING ACROSS
THE REGION. LOCALLY HEAVY RAINFALL AND TRAINING THUNDERSTORMS
WILL RESULT IN SOME RISK OF FLOODING THIS EVENING AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...
ELEVATED THUNDERSTORM RISK.
MONDAY...
ELEVATED THUNDERSTORM RISK.
TUESDAY THROUGH THURSDAY...
LIMITED THUNDERSTORM RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT ANTICIPATED BUT RAINFALL MEASUREMENTS
ARE APPRECIATED.
GENERAL STORM MOTION OF THE DAY:
MOVING NORTHEAST AT 25 MPH.
&&
LMZ740>745-132100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
348 PM CDT FRI AUG 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A FEW PERIODIC CHANCES FOR THUNDERSTORMS MONDAY
NIGHT THROUGH THURSDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-132100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
348 PM CDT FRI AUG 12 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A FEW PERIODIC CHANCES FOR THUNDERSTORMS MONDAY
NIGHT THROUGH THURSDAY.
&&
BMD
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Aug 12, 11:20 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1120 AM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM HEAVY RAIN 1 W BROOKFIELD 41.82N 87.88W
08/12/2016 M1.30 INCH COOK IL COCORAHS
1 INCH OF RAIN FELL IN THE PAST 25 MINUTES.
&&
CLocal storm report, Aug 12, 11:47 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1147 AM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM MARINE TSTM WIND 4 NE CHICAGO 41.92N 87.57W
08/12/2016 M64 MPH LMZ741 IL C-MAN STATION
WIND GUSTS GREATER THAN 40KT FROM 1126 TO 1130CDT. PEAK
GUST OF 56KT AT 1128 CDT.
&&
BMDLocal storm report, Aug 12, 4:50 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
450 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HEAVY RAIN 2 N OTTAWA 41.38N 88.84W
08/12/2016 M0.87 INCH LA SALLE IL COCORAHS
0.87 INCHES STORM TOTAL, WITH 0.46 IN 13 MINUTES.
&&
RODRIGUEZLocal storm report, Aug 12, 5:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 PM CDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLOOD RANSOM 41.16N 88.66W
08/12/2016 LA SALLE IL PUBLIC
2-3 INCHES OF FLOWING WATER ON ROADS IN TOWN.
&&
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:06 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Kane and 9 more | 28 hr |
| Aug 12, 11:13 AM CDT | Special Weather Statement | LOT | Cook | 62 min |
| Aug 12, 11:17 AM CDT | Special Marine Warning | LOT | 43 min | |
| Aug 12, 11:55 AM CDT | Special Marine Warning | LOT | 35 min | |
| Aug 12, 12:14 PM CDT | River Flood Advisory | LOT | Will | 36 hr |
| Aug 12, 5:51 PM CDT | Flash Flood Warning | LOT | Cook, Grundy, Kendall, Will | 6 hr |
| Aug 12, 6:43 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Kane, Kendall | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.